MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 106F-071-100
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the rist catheter was found leaking at the hub during use before angiogram.The catheter was also kinked.It was noted that the catheter was not inspected or tested prior to use. the catheter was replaced, and the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).The patient was undergoing treatment for a neurovascular intervention.The access vessel was the radial artery, and the vessel tortuosity was normal.Ancillary devices include a merit 6fr radial sheath and terumo 035 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the kink was at the proximal part of the catheter at the connection between the hub and catheter.There were no issues that resulted in the damage that was found, and the cause of the event was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the kink was first noticed when they found that the contrast volume showed in fluoroscopy didn't match with the injected volume.
 
Event or Problem Description
This event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental mdrs are required unless additional information received makes the event reportable.Due to gch functionality, the complaint flag cannot be flipped to 'no' as a regulatory report exists in this pe.
 
Additional Manufacturer Narrative
This event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental mdrs are required unless additional information received makes the event reportable.Due to gch functionality, the complaint flag cannot be flipped to 'no' as a regulatory report exists in this pe.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the kink was noticed at the strain relief.
 
Additional Manufacturer Narrative
H3: product analysis of 106f-071-100, lotno:19481-01.Damage location details: no damages were found with the rist-071 catheter hub.The rist-071 catheter body was found to be kinked at the strain relief ~4.0cm from the proximal end of the catheter hub.The strain relief was removed, and the catheter body was found broken at the damaged (kinked) location.The rist-071 catheter distal tip was found to be in good condition.Testing/analysis: the rist-071 catheter was flushed, water leaked from the catheter kink/broken location.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ and ¿catheter leak at hub/strain relief¿ reports were confirmed as the returned rist-071 catheter was found kinked/broken and leaking.It is possible that the rist-071 catheter became kinked due to handling, insertion of the catheter, or manipulation/advancement of the catheter within the patient's vasculature, subsequently leaking.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17803416
Report Number2029214-2023-01831
Device Sequence Number12574952
Product Code DQY
UDI-Device Identifier00763000541200
UDI-Public00763000541200
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model Number106F-071-100
Device Catalogue Number106F-071-100
Device Lot Number19481-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer09/24/2023
09/27/2023
11/02/2023
11/02/2023
04/17/2024
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date09/25/2023
10/24/2023
11/28/2023
12/13/2023
05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale